Nebraska, 2007Winter Weather in Nebraska, February 12 to 13, 2007
February 12 to 13, 2007 · NWS FSD · 2 events in 2 counties and zones
Widespread light to moderate snow from the afternoon of February 12th into the morning of February 13th accumulated 4 to 6 inches. The snow was very dry and there was some minor drifting.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread light to moderate snow from the afternoon of February 12th into the morning of February 13th accumulated 4 to 6 inches. The snow was very dry and there was some minor drifting.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Feb 12, 10:55 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 12, 10:55 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CST MON FEB 12 2007
.DISCUSSION...
NOTE TO MEDIA...WE WL LIKELY BE ADJUSTING THE SNOW ADVY GRIDS TO
MAKE THEM LINGER LONGER LATE TONIGHT AND TUE FOR THE AFTN PKG. IN
OTHER WORDS...WE WL LIKELY REFLECT ABOUT A 3 TO 5 HOUR SHIFT LATER
INTO TUE MORNING...OR TOWARD SUNRISE FOR OUR WRN FA. I WOULD LIKE TO
LOOK OVER A BIT MORE 12Z DATA HOWEVER...THUS FOR NOW...NO CHANGES TO
THE HAZARD GRIDS. OTHERWISE...NEW UPLOADED GRIDS HAVE BEEN SENT AND
WL HOPEFULLY BE GETTING TO A ZFP UPDATE SHORTLY. SNOWBAND OVER THE
WRN PLAINS IS REFLECTED VERY WELL IN THE 295K AND 300K LEVELS IN THE
LATEST NAM FOR OMEGA AND ISENTROPIC LIFT. THIS DYNAMICS SPREAD EWD
INTO OUR FA LATE TODAY AND USED THAT FOR TIMING TO SLOW THINGS DOWN
JUST A TAD. TEMPS WL NOT MOVE TODAY...SO HIGHS ARE BASICALLY
REALIZED ALREADY.
&&
.PREV DISCUSSION...
ARCTIC AIR SPILLING SOUTHWARD AGAIN...DROPPING TEMPERATURES TO NEAR
ZERO IN NORTHEAST SD AT 06Z. BAND OF SNOW THAT SET UP OVER FAR
NORTHWEST IOWA AND PARTS OF SOUTHEAST SD CONTINUES TO WEAKEN...BUT
MID LEVEL BOUNDARY STILL VISIBLE ON RADAR AND MAY PLAY A ROLE LATER
TODAY TO HELP FOCUS SNOWFALL A BIT. TEMPERATURES LIKELY TO STRUGGLE
TODAY AND ONLY PLAN ON A SMALL RISE THROUGHOUT THE DAY.
AS FOR SNOWFALL...WILL SEE THE THREAT INCREASE FROM WEST TO EAST
TODAY...THEN SPREAD ACROSS THE ENTIRE AREA TONIGHT. THINGS WILL THEN
END FROM WEST TO EAST TONIGHT...AND WILL MAINTAIN A SMALL WEDGE OF
60-70 PERCENT POPS IN FAR EAST TUESDAY MORNING. BROAD ISENTROPIC
UPSLOPE WILL ENHANCE AHEAD OF INCOMING PV ANOMOLY. ONE VERY
INTERESTING THING TO NOTE IS THE AMOUNT OF INSTABILITY IN THE
600-500MB LAYER. THE MODELS HAVE BEEN SHOWING THIS FOR THE LAST FEW
TUNS NOW AND THIS COULD AID IN SUPPORTING SOME INCH TO INCH AND A
HALF AN HOUR SNOW RATES. SO...WENT AHEAD AND BUMPED UP POPS AS WELL
AS SNOW AMOUNTS FOR THE EVENT...GOING WITH ABOUT 2 TO 4 INCHES IN SW
MN...3 TO 5 INCHES OVER MOST OF THE REST OF THE AREA.
AFTER THE SNOW ENDS ON TUESDAY...COLD AIR WILL BE REINFORCED WITH
WEDNESDAY MORNING AND THURSDAY MORNING LOOKING VERY CHILLY. LOWERED
LOWS AS WELL AS HIGHS BOTH DAYS.
&&
.AVIATION...
WIDESPREAD MVFR CIGS LKLY TO CONTINUE ACRS THE AREA...WITH SOME IFR
CIGS/VSBYS LKLY ALG THE MO RVR...AS LOW LVL DRY AIR CONTINUES TO
OOZE INTO THE AREA ON NE SFC WINDS. SNOWFALL EXPECTED TO DEVELOP BY
ARND 20Z FOR KHON...22-00Z FOR KFSD/KSUX...WITH SOME CIGS/VSBY LKLY
TO DROP INTO IFR/LIFR DURING THE EVNG.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM CST TUESDAY FOR
IAZ001>003-012>014-020>022-031-032.
MN...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM CST TUESDAY FOR
MNZ071-072-080-081-089-090-097-098.
NE...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY FOR
NEZ013-014.
SD...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY FOR
SDZ039-054-055-060>062-065>071.
SNOW ADVISORY FROM NOON TODAY TO 2 AM CST TUESDAY FOR SDZ038-050-
052-053-057>059-063-064.
SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 9 AM CST TUESDAY FOR
SDZ040-056.
&&
MJF/08/CHAPMANHazardous weather outlook, Feb 12, 4:50 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0450 AM CST MON FEB 12 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0450 AM CST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
SNOW WILL DEVELOP FROM WEST TO EAST TODAY...BRINGING A WIDESPREAD
2 TO 5 INCHES OF ACCUMULATION TO THE AREA. THE JAMES VALLEY WILL
SEE SNOW DEVELOP AS EARLY AS NOON...WHILE PARTS OF IOWA AND
MINNESOTA WILL HOLD OFF UNTIL CLOSER TO 600 PM CST. THE WIND MAY
ALSO CREATE SOME BLOWING SNOW AT TIMES. SNOW SHOULD MOVE EAST OF
THE AREA BY TUESDAY MORNING. WIND CHILL VALUES LATE TONIGHT AND
TUESDAY MORNING MAY ALSO FALL AS LOW AS 10 BELOW TO 20 BELOW
ZERO.
WIND AND FOG...
SOME PATCHY DENSE FOG WILL BE POSSIBLE OVER SOUTH CENTRAL SOUTH
DAKOTA THROUGH MID MORNING...BUT DRIER AIR WILL WORK IN FROM THE
NORTH AND AID IN INCREASING THE VISIBILITY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Winter Weather, Dakota
- When
- February 12, 1:00 PM CST to February 13, 5:00 AM CST
- Where
- Dakota forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Snowfall of 4 to 6 inches was accompanied by minor drifting.
Winter Weather, Dixon
- When
- February 12, 1:00 PM CST to February 13, 5:00 AM CST
- Where
- Dixon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Snowfall of 4 to 6 inches was accompanied by minor drifting.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Illinois, February 12 to 13, 20072 deaths · 27 events
- Winter Storm and Strong Wind in Virginia, February 12 to 14, 20071 death · 1 injured · 24 events
- Winter Storm and Winter Weather in Nebraska, February 12 to 13, 20071 death · 1 injured · 5 events
- Flash Flooding and Hail in Texas, February 12, 2007$77,000 · 1 in hail · 8 events
- Winter Storm in Indiana, February 12 to 14, 2007$15,000 · 34 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200723 events
- Winter Weather in South Dakota, February 12 to 13, 200722 events
- Winter Storm and Winter Weather in Iowa, February 12 to 13, 200721 events
- Winter Storm in Iowa, February 12 to 13, 200717 events
- Winter Storm and Winter Weather in Maryland, February 12 to 14, 200715 events
- Winter Storm and Winter Weather in Illinois, February 12 to 13, 200713 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17442, 17443.